Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 306, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2024, 4:25 PM CDT for Benton County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2024, 4:25 PM CDT (21:25 UTC)
- Expired
- May 26, 2024, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:28 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 742 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:13 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 26, 2:13 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 213 PM CDT Sun May 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Late afternoon through tonight) Issued at 210 PM CDT Sun May 26 2024 Weak sfc low currently located over SE KS with trailing cold front extending into NE OK and retreating convective cold pool boundary lifting northeastward across far NW AR. Recent satellite imagery shows deepening Cu field along the cold front along the OK / KS border and expectation is remains that isolated to scattered storms will develop along the boundary as it pushes southeastward into an uncapped and unstable airmass. A more concentrated area of convection is near and downstream of the aforementioned sfc low and storms in the region may spread into portions of far NW AR before spreading more eastward. Meanwhile, isolated storms will remain possible along the advancing cold front through the early evening hours before it clears the local forecast area. A few strong to briefly severe storms will be possible given large instability and deep shear profiles. Low level shear remains weak, however strong low level cape / boundary focused vorticity fields would warrant at least a low tornado potential primarily with the storms near or ahead of the sfc low. && .LONG TERM... (Monday through Sunday) Issued at 210 PM CDT Sun May 26 2024 Sfc high pressure builds into the region on Monday with a welcome tranquil weather day. Flow aloft transitions more northwesterly through the Southern Plains by Tuesday favoring multiple thunderstorm complex to spread southeastward through Thursday. The initial storms may focus more west of the local region, however with time storm chances increase primarily late Tuesday night into Wednesday. Flow aloft again turns westerly to southwesterly Thursday into next weekend. Multiple passing wave within this pattern will support daily thunderstorm chances. A risk of severe weather along with locally heavy rainfall totals will also develop from late week into next weekend. && .AVIATION... (18Z TAFS) Issued at 1225 PM CDT Sun May 26 2024 Mainly VFR conditions prevail this afternoon across eastern Oklahoma and western Arkansas with some MVFR ceilings across northeast Oklahoma. The trend of mostly VFR conditions will prevail through the valid period. Isolated thunderstorms have the potential impact the NW AR sites late this afternoon and early evening. Have added at short-term VCTS to handle this possibility. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 88 62 84 / 0 0 0 20 FSM 66 90 64 86 / 20 0 0 10 MLC 64 91 64 82 / 10 0 10 30 BVO 58 87 59 82 / 0 0 0 10 FYV 61 85 60 83 / 20 0 0 10 BYV 61 84 60 84 / 20 0 0 10 MKO 63 87 62 83 / 10 0 0 20 MIO 59 84 60 81 / 10 0 0 10 F10 62 87 62 83 / 10 0 10 20 HHW 65 90 65 83 / 10 0 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...10
Hazardous weather outlook, May 26, 12:46 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1246 PM CDT Sun May 26 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1246 PM CDT Sun May 26 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Northwest Arkansas. ONSET...Late afternoon. SEVERE THUNDERSTORM. RISK...Limited. AREA...Western Arkansas and portions of eastern Oklahoma. ONSET...Late afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cold front will move through the region this afternoon/evening, with a few isolated thunderstorms possible, mainly across far northeast Oklahoma and northwest Arkansas. Any storm that forms will have the chance to be severe, with large hail the primary threat. However, a limited tornado threat does exist across western Arkansas. Storms should push east of the area with the cold front by mid evening. Gusty southwesterly winds will also kick up during the day today ahead of the boundary before lessening some and shifting northwesterly following the frontal passage. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Nightly thunderstorm chances will return by mid week as northwest flow aloft sets up and chances increase for storm complexes moving into the region overnight. Some severe potential will likely exist on those nights, along with the threat for heavy rainfall and isolated flooding. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 26, 2:54 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
254 PM CDT Sun May 26 2024
OKZ056-057-262030-
Craig OK-Nowata OK-
254 PM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG AND CENTRAL
NOWATA COUNTIES THROUGH 330 PM CDT...
At 254 PM CDT, Doppler radar indicated a strong thunderstorm near
Lenapah, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Delaware... Lenapah...
Hollow... Centralia...
Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9571 3689 9570 3693 9518 3666 9519
TIME...MOT...LOC 1954Z 272DEG 30KT 3682 9562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, May 26, 3:27 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
327 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Hail 6 E Delaware 36.78N 95.53W
05/26/2024 M2.00 Inch Nowata OK Public
Report via social media.
&&
RJSSpecial weather statement, May 26, 3:45 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT Sun May 26 2024
OKZ057-058-063-262130-
Craig OK-Delaware OK-Ottawa OK-
345 PM CDT Sun May 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CRAIG...NORTHERN
DELAWARE AND SOUTHERN OTTAWA COUNTIES THROUGH 430 PM CDT...
At 344 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Bluejacket, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Vinita... Grove...
Fairland... Afton...
Bernice... Bluejacket...
Honey Creek State Park... Bernice State Park...
Cleora... Dodge...
Cayuga... Pyramid Corners...
This includes Interstate 44 between mile markers 284 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3665 9527 3683 9522 3676 9462 3651 9463
TIME...MOT...LOC 2044Z 282DEG 36KT 3672 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, May 26, 4:12 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
412 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 3 ESE Afton 36.67N 94.91W
05/26/2024 E1.25 Inch Delaware OK Emergency Mngr
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| May 25, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 60 min |
| May 25, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 34 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 25, 9:48 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:18 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 25, 10:51 PM CDT | Tornado Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 39 min |
| May 25, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 49 min |
| May 25, 11:24 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers | 51 min |
| May 26, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 45 min |
| May 26, 12:02 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| May 26, 12:11 AM CDT | Tornado Warning | TSA | Delaware, Mayes | 49 min |
| May 26, 12:21 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 24 min |
| May 26, 12:26 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 34 min |
| May 26, 12:29 AM CDT | Tornado Warning | TSA | Osage | 46 min |
| May 26, 12:34 AM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| May 26, 12:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah | 65 min |
| May 26, 12:42 AM CDT | Tornado Warning | TSA | Delaware | 48 min |
| May 26, 12:58 AM CDT | Special Weather Statement | TSA | Ottawa | 17 min |
| May 26, 1:03 AM CDT | Tornado Warning | TSA | Nowata, Osage, Washington | 42 min |
| May 26, 1:35 AM CDT | Tornado Warning | TSA | Craig, Nowata | 15 min |
| May 26, 1:38 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Wagoner | 29 min |
| May 26, 1:40 AM CDT | Special Weather Statement | TSA | Sequoyah | 35 min |
| May 26, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 50 min |
| May 26, 2:53 AM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 3 hr |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 9 min |
| May 26, 2:54 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 36 min |
| May 26, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 39 min |
| May 26, 3:45 PM CDT | Special Weather Statement | TSA | Craig | 45 min |
| May 26, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 48 min |
| May 26, 1:26 AM CDT | Tornado Warning | TSA | Benton | 49 min |
| May 26, 2:04 AM CDT | Tornado Warning | TSA | Benton, Carroll, Madison | 41 min |
| May 26, 2:23 AM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| May 26, 2:38 AM CDT | Tornado Warning | TSA | Carroll, Madison | 41 min |
| May 26, 3:01 AM CDT | Special Weather Statement | TSA | Madison | 14 min |
| May 26, 3:21 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| May 26, 3:25 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 65 min |
| May 26, 3:31 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 3 hr |
| May 26, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 48 min |
| May 26, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 32 min |
| May 26, 6:26 PM CDT | Special Weather Statement | TSA | Carroll | 49 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.